Alert archive / Kentucky / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 207, NWS Paducah, KY
NWS Paducah, KY issued this severe thunderstorm warning at Jun 10, 2003, 11:14 AM CDT for Carlisle County, Hickman County, Kentucky; Mississippi County, Missouri. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 10, 2003, 11:14 AM CDT (16:14 UTC)
- Expired
- Jun 10, 2003, 12:00 PM CDT
- In force
- 46 min
- Issued by
- NWS Paducah, KY
- Area
- Counties, with a storm outline in the text
Counties Carlisle County, KY, Hickman County, KY, Mississippi County, MO
The radar
The Paducah radar (KPAH), 42 km from the middle of the area, began a volume at 16:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 10, 7:15 AM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Little Rock, AR (KLZK), launched 12:00Z, 4.2 hours before the alert went out and 231 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1194 J/kg
- Mixed-layer CIN
- -97 J/kg
- Mixed-layer LCL
- 988 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 123 m²/s²
- 0-3 km storm-relative helicity
- 189 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 3.1
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 10, 2:00 AM CDT, 9 hours 14 minutes earlier.
Area forecast discussion, Jun 10, 2:00 AM CDT, 9 hours 14 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PADUCAH KY 200 AM CDT TUE JUN 10 2003 LARGE CONVECTIVE COMPLEX SEEN ON IR LOOP OVER SE NEB/NE KS/NW MO/SW IA EARLY THIS MORNING. LEADING EDGE OF STRONG STORMS NEAR ST. JOSEPH MO. THIS ACTIVITY WAS AHEAD OF LOW PRESSURE OVER NE NEB. CI FROM CONVECTION SPREADING RAPIDLY SSE INTO OUR FA. MAIN FORECAST CHALLENGE CONTINUES TO BE DAILY CHANCES OF CONVECTION...IN TERMS OF TIMING...AND POPS. 850-300MB THICKNESS PROGS FROM ETA/AVN/NGM SUGGEST A CONTINUED SE MOVEMENT / PROPAGATION OF CONVECTION TO OUR NW. 30 TO 40KT 850MB JET SHOULD CONTINUE TO ADVECT LOW TROP UNSTABLE AIR NORTHWARD INTO SYSTEM...MAINTAINING THE CONVECTION. WHAT STATE THIS CONVECTION WILL BE IN AS IT APPROACHES/REACHES OUR CWA IS SOMEWHAT UNCERTAIN. IT COULD UNDERGO SOME WEAKENING AS IT SHIFTS EAST OF MAIN JET AXIS. AND IF IT DOES THAT...THE POTENTIAL EXISTS FOR BOUNDARIES FROM OUTFLOW TO SET UP ACROSS THE FA...WHICH COULD BECOME THE FOCUS FOR ADDITIONAL CONVECTION LATER TODAY AND THIS EVENING. SO...ZONES WILL BE PRETTY STRAIGHT FORWARD FOR TODAY...EITHER HIGH CHANCE OR LIKELY POPS...MUCH LIKE WHAT THE PREVIOUS SHIFT HAD. TEMPERATURES WILL BE TRICKY AS A RESULT. WITHOUT MUCH CONFIDENCE...BEST BET IS TO BE SAFE AND STICK CLOSE TO GUIDANCE AND PREVIOUS FCST NUMBERS. OVER THE NEXT SEVERAL DAYS...IT MAY BECOME INCREASINGLY DIFFICULT TO DEFINE EXACT SURFACE FRONTAL POSITIONING. LOOKING AT THE BIG PICTURE...THE ETA/AVN/NGM SUGGEST THAT...VIA PRESSURE FIELDS...THE FRONT WILL REMAIN JUST NORTH OF THE FA. HOWEVER...THERE MAY BE CONSIDERABLE CONTAMINATION WITH CONVECTION AND OUTFLOWS. THE QUASI ZONAL TO WSW FLOW WILL CONTINUE...WITH SEVERAL EMBEDDED MID LEVEL S/WVS AND ASSOC SFC REFLECTIONS FORECAST TO MOVE ACROSS THE FA THROUGH THE END OF THE WEEK. THUS...WE CONTINUE WITH A DAILY CHANCE OF SHOWERS AND THUNDERSTORMS. AS FAR AS TEMPS...PREVIOUS SHIFT NUMBERS LINED UP PRETTY WELL WITH NEW GUIDANCE. FWC MAY BE A LITTLE TOO WARM ON WEDNESDAY...ESPECIALLY IF THE ETA VERIFIES. .PAH...NONE. NOLES
Hazardous weather outlook, Jun 10, 3:50 AM CDT, 7 hours 24 minutes before
ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-100- 107>112-114-111000- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PADUCAH KY 350 AM CDT TUE JUN 10 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST MISSOURI...SOUTHERN ILLINOIS...SOUTHWEST INDIANA AND WESTERN KENTUCKY. .DAY ONE...TODAY AND TONIGHT THERE IS A RISK FOR ISOLATED SEVERE THUNDERSTORMS TODAY AND TONIGHT. THE MAIN HAZARDS WILL BE STRONG TO SEVERE THUNDERSTORM WINDS...AND LARGE HAIL. A FEW OF THE STORMS MAY PRODUCE VERY HEAVY RAIN. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THERE IS A CHANCE OF THUNDERSTORMS EACH DAY. ISOLATED SEVERE THUNDERSTORMS CANNOT BE RULED OUT. SOME OF THE STORMS MAY PRODUCE VERY HEAVY RAIN. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUESTED TODAY AND TONIGHT. NOLES
In the hours before
Special weather statement, Jun 10, 10:54 AM CDT, 20 minutes before
ILZ075>078-080>094-KYZ001>014-MOZ076-086-087-100-107>112-114-101800- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PADUCAH KY 1054 AM CDT TUE JUN 10 2003 SEVERE THUNDERSTORM WATCH NUMBER 503 IS NO LONGER IN EFFECT FOR THE FOLLOWING COUNTIES... IN ILLINOIS...JEFFERSON...WAYNE...EDWARDS...WABASH....PERRY... FRANKLIN...HAMILTON...WHITE...JACKSON...WILLIAMSON...SALINE...AND GALLATIN. IN MISSOURI...PERRY. IN KENTUCKY...UNION. SEVERE THUNDERSTORM WATCH NUMBER 503 REMAINS IN EFFECT UNTIL 100 PM CDT FOR THE FOLLOWING COUNTIES... IN ILLINOIS...UNION...JOHNSON...POPE...HARDIN...ALEXANDER... PULASKI...AND MASSAC. IN MISSOURI...CARTER...RIPLEY...WAYNE...BUTLER...BOLLINGER...CAPE GIRARDEAU...STODDARD...SCOTT...MISSISSIPPI...AND NEW MADRID. IN KENTUCKY...BALLARD...CARLISLE...HICKMAN...FULTON...MCCRACKEN... GRAVES...MARSHALL...CALLOWAY...LIVINGSTON...LYON...TRIGG... CRITTENDEN...AND CALDWELL. A SEVERE THUNDERSTORM WATCH MEANS CONDITIONS ARE FAVORABLE FOR THE DEVELOPMENT OF SEVERE THUNDERSTORMS IN AND CLOSE TO THE WATCH AREA. IF YOU ARE IN THE WATCH AREA...KEEP UP TO DATE OF THE LATEST WEATHER INFORMATION. THESE STORMS CAN DEVELOP RAPIDLY SO THERE MAY BE OCCASIONS WHEN ADVANCE WARNING IS NOT POSSIBLE.
The office that day
Everything else NWS Paducah, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 10, 6:24 PM CDT | Severe Thunderstorm Warning | PAH | Perry | 51 min |
| Jun 10, 6:59 PM CDT | Severe Thunderstorm Warning | PAH | Franklin, Jackson, Jefferson | 46 min |
Nearby
Severe Thunderstorm Warnings in Kentucky, 2003Severe Thunderstorm Warnings in Missouri, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.